Vol. 86, No. 2, 1980

Recent Issues
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Dehn’s lemma and handle decompositions of some 4-manifolds

J. Hyam Rubinstein

Vol. 86 (1980), No. 2, 565–569
Abstract

We give two short proof of a weak version of the theorem of Laudenbach, Poenaru [3]. Also we show that an embedded S1 × S2 in S4 bounds a copy of B2 × S2. Finally we establish that if W is a smooth 4-manifold with ∂W = #nS1 × S2 and W is built from #n1B2 × S2 by attaching a 2-handle, then W is homeomorphic to #nB2 × S2.

Mathematical Subject Classification 2000
Primary: 57N99
Secondary: 57M25, 57R65
Milestones
Received: 30 March 1979
Revised: 4 September 1979
Published: 1 February 1980
Authors
J. Hyam Rubinstein
Department of Mathematics and Statistics
The University of Melbourne
Melbourne Parkville 3010
Australia
http://www.ms.unimelb.edu.au/~rubin/